Medical Questions > Conditions and Diseases > Abdominal Pain Forum

It's a sharp stabbing pain that comes in waves

Must Read
Abdominal pain and bellyaches are common. Though most cases of abdominal pain aren't serious, sometimes you will need to see a doctor. We’ll review some of...
Abdominal pain can be uncomfortable but is very common. But when is pain in the abdomen serious? Learn how to describe your symptoms more accurately so that yo...
It's important to "know your pain" to help your doctor diagnose the reason behind abdominal pain. Read on for more tools and information about how to diagnose ...
User Profile
Hello, I am 26, F and I have a child who is 2 years old. I recently got married and have started having sex again (I use Depo-Provera shot for Birth control) and yesterday I woke up with a sharp stabbing pain in my lower right abdomen right along the scar line from my C-Section that comes and goes all day long. (Its better when I lay down or stand up, sitting is painful and makes the waves of pain come and go faster) I have had Kidney Stones since I was 7 years old so I know its not that kind of pain and my period just ended five days ago. My bowl movements are normal and it dose not hurt to urinate. I have no fever or Bleeding/Discharge. It's just a sharp stabbing pain that comes in waves, if I press hard on the area it stops the pain for a few moments but as soon as I let up the pain comes back. The same thing happens when I bear down on my muscles like when I have pms cramps or am doing Kegels. I do not have insurance yet (Have to wait till Feburary 18th for it to go into effect)


Did you find this post helpful?
|

User Profile
replied February 4th, 2013
Abdominal Pain Answer A42009
Hello,

Welcome to ehealthforum and thanks for writing

Lower abdominal pain can be due to various causes as pelvic infection, ovarian cause as cyst, uterine causes as endometritis, due to depo shot which might be causing hormonal changes and may present as abdominal cramps etc. It is difficult to give an exact diagnosis here without a physical examination and evaluation.

If you have started using the Depo vera recently and there is no other abnormal symptom as heavy bleeding, fever, persistent pain increasing in intensity then probability of pain due to hormonal changes is more. A USG scan would be the best investigation to rule out any underlying abnormality. Kindly visit a Gynaecologist for evaluation. Meanwhile you can consider taking OTC available painkillers as Tylenol or Ibugesic for pain relief. Applying hot water bag also might help in relieving the symptoms.

Take care!


|
Did you find this post helpful?
This question has been answered by the doctor. This topic is now open for public discussion, however no comments below this point will be answered by a doctor.
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Abdominal Pain , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.